This combination medication is used to treat symptoms caused by the common cold, flu, allergies, hay fever, or other breathing illnesses (such as sinusitis, bronchitis). Dextromethorphan is a cough suppressant that affects a certain part of the brain (cough center), reducing the urge to cough. Decongestants help relieve stuffy nose symptoms. Antihistamines relieve watery eyes, itchy eyes/nose/throat, runny nose, and sneezing.Cough-and-cold products have not been shown to be safe or effective in children younger than 6 years. Do not use this product to treat cold symptoms in children younger than 6 years unless specifically directed by the doctor. Some products (such as long-acting tablets/capsules) are not recommended for use in children younger than 12 years. Ask your doctor or pharmacist for more details about using your product safely.These products do not cure or shorten the length of the common cold and may cause serious side effects. To decrease the risk for serious side effects, carefully follow all dosage directions. Do not use this product to make a child sleepy. Do not give other cough-and-cold medication that might contain the same or similar ingredients (see also Drug Interactions section). Ask the doctor or pharmacist about other ways to relieve cough and cold symptoms (such as drinking enough fluids, using a humidifier or saline nose drops/spray).
How to use
If you are taking the over-the-counter product, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.
Take this medication by mouth with or without food with a full glass of water (8 ounces or 240 milliliters) or as directed by your doctor. This medication may be taken with food or milk if stomach upset occurs.
If you are using the liquid form, use a medication measuring device to carefully measure the prescribed dose. Do not use a household spoon. If your liquid form is a suspension, shake the bottle well before each dose.
If you are taking the extended-release capsules, swallow them whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.
Chewable forms of this medication should be chewed thoroughly before swallowing.
If you are taking the powder, mix it thoroughly in the proper amount of liquid and stir well. Drink all of the liquid right away. Do not prepare a supply for future use.
The dosage is based on your age, medical condition and response to therapy. If you are taking this medication for allergy or hay fever symptoms, take it regularly in order to get the most benefit from it.
Improper use of this medication (abuse) may result in serious harm (such as brain damage, seizure, death). Do not increase your dose, take it more frequently, or use it for a longer time than directed.
Tell your doctor if your condition lasts or gets worse.
You Might Also Like
Have you ever purchased Giltuss Allergy Plus(Dextromethorphn) 2 Mg-5 Mg-10 Mg/5 Ml Oral Liquid Antitussives?
This survey is being conducted by the WebMD marketing sciences department.
Free RX Coupon
Save up to 80% on your prescriptions.
Save up to 80% on your prescription with WebMDRx
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.